H-Index
14
Scimago Lab
powered by Scopus
eISSN: 1941-5923
call: +1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Logo


A Case of Diffuse Alveolar Hemorrhage as a Possible Complication of Bivalirudin Therapy

Unusual clinical course, Unusual or unexpected effect of treatment, Diagnostic / therapeutic accidents

Htun Latt, Sammy Aung, Kyaw Kyaw, Thein Tun Aung, Chanwit Roongsritong

(Department of Internal Medicine, University of Nevada-Reno, School of Medicine, Reno, USA)

Am J Case Rep 2017; 18:1081-1085

DOI: 10.12659/AJCR.905721

Published: 2017-10-10


BACKGROUND: Diffuse alveolar hemorrhage (DAH) is a rare but potentially fatal complication of anticoagulant or antiplatelet therapy. Bivalirudin is a specific and reversible direct thrombin inhibitor (DTI).
CASE REPORT: We report a case of severe DAH, possibly related to bivalirudin use, in a 61-year-old patient undergoing coronary intervention. The patient had presented with an out-of-hospital cardiac arrest due to acute ST elevation myocardial infarction (STEMI). During the coronary intervention, shortly after receiving bivalirudin, the patient started having frank bleeding from the endotracheal tube and developed hemodynamic compromise. Despite aggressive intervention and intensive care, the patient died.
CONCLUSIONS: At this time, to our knowledge, there have been no reports of DAH associated with the use of bivalirudin.

Keywords: acute coronary syndrome, Hemorrhage, percutaneous coronary intervention



Back